Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 161, NWS Amarillo, TX

June 6, 2025Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2025, 6:14 PM CDT for Cimarron County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2025, 6:14 PM CDT (23:14 UTC)
Expired
Jun 6, 2025, 7:15 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 4:54 PM CDTTornado WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:13 PM CDT, 1 minute earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
  • There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
  • Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 6:13 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
613 PM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Strong to severe thunderstorms will be possible across the
  Panhandles today, but the relatively greater confidence is in
  the northern combined Panhandles from late this afternoon and
  through portions of the overnight period. All hazards will be
  possible, including a low chance for a tornado and localized
  flash flooding.

- There is a low chance for an isolated thunderstorm Saturday
  evening which would have an outside chance to become strong to
  severe.

- Potentially more widespread strong to severe thunderstorm
  activity is favored Sunday afternoon and through the evening,
  with all hazards possible once again. The primary hazards look
  to be damaging winds and large hail.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 248 PM CDT Fri Jun 6 2025

The overall weather pattern today is quite similar to yesterday;
moderate southwesterly flow aloft with modest mid-level moisture and
generally sufficient low-level moisture. A remnant boundary that is
oriented west-to-east apparent across the area, currently roughly
bisecting the Texas Panhandle, with a warm and destabilizing
environment to the south and a cooler and stable environment to the
north. The 18z AMA sounding shows a moderately strong MLCIN in place
with a convective temperature in the upper-80s. Additionally, there
is very weak forcing to help thunderstorms develop, leaving
convective temperature and any boundaries to be the more probable
source of lift. All that said, confidence is very low that any
thunderstorms can develop this afternoon across the southern TX
Panhandle, but it's not out of the realm of possibilities given the
weak remnant boundary previously mentioned.

Otherwise, a few CAMs develop a thunderstorm in northeastern New
Mexico or southeastern Colorado late this afternoon, but there are
various solutions regarding what happens with that cell. Multiple
runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this
cell will trek east-southeast across the northern combined
Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the
cell weakening as it moves into the Panhandles. Given that clouds
are dissipating in the northwestern combined Panhandles at this
time, leaning more toward the idea of this cell persisting across
the area. Of higher confidence is that a line of storms will develop
in SW Kansas/SE Colorado this evening and move into the northern
combined Panhandles and persist but weaken through the night. The
main hazards with this activity will be damaging winds and large
hail, but flash flooding will also be possible especially in the
northeastern combined Panhandles given the 1-2" of rain that fell
last night.

Just like this morning and the previous morning, an outflow boundary
from tonight's overnight convection will likely push through the
Panhandles but will retreat back into the area throughout the day
tomorrow. That said, temperatures will warm into the 80s. There are
a few hints that a thunderstorm could develop once again in
northeastern New Mexico/southeastern Colorado, but there are some
very mixed signals regarding whether or not this convection would
develop and be sustained. If it does become sustained, the
environment would favor a strong to severe thunderstorm. Have
included 15-20% PoPs for this activity for tomorrow evening.

Vanden Bosch

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 248 PM CDT Fri Jun 6 2025

Split flow is expected to develop across the CONUS, and quasi-zonal
flow is expected over the Southern US as a trough in the Upper
Midwest digs southeast. Meanwhile, a plume of moisture from the
eastern Pacific will continue to pump in to the Panhandles and
moisture from the Gulf feeds into the area throughout the day. The
combination of reaching convective temperature, as well as gradually
decreasing heights aloft (favors ascent), should favor the
development of thunderstorms in the afternoon hours. Latest CAMs
suggest the initial activity will be in the northern combined
Panhandles, but moving southeast with the mean wind. Strong to
extreme instability will be possible by the afternoon hours, and
although the wind profile results in a fairly straight hodograph,
effective shear values should be in the 25-40 kt range. As such,
initial activity should be supercellular with the potential for hail
up to 3 inches in diameter and damaging winds. Low-level wind shear
looks very weak through the afternoon hours which keeps the concern
for tornadoes low through the afternoon. The tornado threat could
increase should a supercell stay discrete toward the 23z-02z
timeframe when the LLJ begins to strengthen and increases the low-
level shear. However, a weak cold front is favored to move in to the
northern combined Panhandles around that time from which will likely
result in the development of additional thunderstorms. With time,
thunderstorms should congeal into a line and rush south-southeast or
southeast. Given the strong to extreme instability available ahead
of the line, significantly severe wind gusts will be possible with
gusts up to 80 mph not out of the question. Although damaging winds
will be the primary hazard, won't be able to rule out large hail due
to the amount of instability. Flash flooding will also be possible
due to high precipitable water content and intense updrafts.

Monday and perhaps into Tuesday, the upper-level pattern will switch
some as the southern jet stream will push south, but northwesterly
flow aloft will briefly become established. Low-level moisture will
not be as impressive as this weekend, but should still be sufficient
to support the development of thunderstorms along the higher terrain
that moves into portions of the Panhandles.

Wednesday and Thursday, a weak trough is forecast to move south of
the Panhandles. This system has the potential to clip the Panhandles
with showers and thunderstorms, but confidence is low at this range.

Vanden Bosch

&&

.AVIATION...
(00Z TAFS)
Issued at 517 PM CDT Fri Jun 6 2025

Thunderstorms will be in the area especially in the northern
combined Panhandles and impacting KDHT to KGUY now through 12Z.
Confidence is much lower for thunderstorms around KAMA during this
period. Outside of thunder, conditions should remain VFR with
south to southeasterly winds. Thunderstorms could cause winds to
become westerly to northwesterly with strong wind gusts. A tornado
threat in the northern combined Panhandles is in place until 04Z.
KAMA is currently in a tornado watch. However, confidence is much
lower due to the low confidence in thunder impacting KAMA at this
time.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  84  62  90 /  40  10  20  50
Beaver OK                  58  84  58  86 /  90  10  10  40
Boise City OK              55  83  56  86 /  60   0  10  30
Borger TX                  62  87  62  93 /  60  10  20  50
Boys Ranch TX              60  85  60  91 /  40   0  20  50
Canyon TX                  60  85  59  91 /  40   0  10  40
Clarendon TX               62  84  64  89 /  50  10  20  50
Dalhart TX                 56  83  55  87 /  40   0  20  40
Guymon OK                  56  83  58  86 /  80  10  10  40
Hereford TX                60  87  61  91 /  40   0  10  40
Lipscomb TX                60  84  61  87 /  90  40  10  40
Pampa TX                   61  83  62  87 /  60  20  20  50
Shamrock TX                62  86  63  88 /  60  20  20  40
Wellington TX              65  87  64  90 /  60  20  20  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for TXZ004-005-010.

OK...Flood Watch through Saturday morning for OKZ002-003.

&&

SHORT TERM...52
LONG TERM....52
AVIATION...36
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
300 PM CDT Fri Jun 6 2025

OKZ001>003-TXZ001>020-317-070800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
300 PM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

There is a Flood Watch in effect for the northeastern combined
Panhandles from now through 10 AM Saturday.

There is a chance for strong to severe thunderstorms late this
afternoon through the overnight hours. Large hail and damaging
winds are possible, but there is a low chance for tornadoes.
Localized flash flooding will be possible across the northeastern
combined Panhandles.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible from Saturday through at least
Tuesday. A strong to severe thunderstorm cannot be ruled out on
Saturday. There is a more widespread chance for strong to severe
thunderstorms on Sunday large hail, damaging winds, and a tornado
all possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed for the late this afternoon through
this evening, and Sunday afternoon through Sunday evening.

In the hours before

Local storm report, Jun 6, 4:51 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
451 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     Tornado          8 N Simms               35.15N 102.65W
06/04/2025                   Deaf Smith         TX   NWS Storm Survey

            Several visuals from storm spotters
            indicated that funnel clouds and perhaps
            brief touchdowns occurred before this
            tornado from the same supercell as it
            crossed western Deaf Smith County. However,
            this tornado did overturn a couple of pivots
            south of County Road 27 and east of Highway
            214. This appears to have been the only
            damage noted from this tornado so the exact
            length of the track is unknown due to the
            lack of damage indicators. Max estimated
            winds were 85mph and estimated width was 50
            yards. Estimated length was around 0.83
            miles. Tornado was rated EF0.

&&

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:03 PM CDTSpecial Weather StatementAMADeaf Smith42 min
Jun 5, 10:14 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall29 min
Jun 5, 11:26 PM CDTSpecial Weather StatementAMADeaf Smith49 min
Jun 5, 11:31 PM CDTSpecial Weather StatementAMADallam29 min
Jun 6, 12:20 AM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Lipscomb, Ochiltree55 min
Jun 6, 1:12 AM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill, Lipscomb48 min
Jun 6, 2:29 PM CDTFlood WatchAMAHansford, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree and 2 more20 hr
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningAMACimarron66 min
Jun 5, 10:41 PM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas64 min
Jun 5, 11:38 PM CDTSevere Thunderstorm WarningAMABeaver, Texas67 min
Jun 6, 12:16 AM CDTFlash Flood WarningAMABeaver2 hr
Jun 6, 12:32 AM CDTSevere Thunderstorm WarningAMABeaver43 min
Jun 6, 5:24 PM CDTTornado WarningAMACimarron51 min
Jun 6, 6:46 PM CDTTornado WarningAMACimarron29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.